Advertisement

Periodica Mathematica Hungarica

, Volume 73, Issue 1, pp 43–61 | Cite as

A Munn type representation of abundant semigroups with a multiplicative ample transversal

  • Shoufeng WangEmail author
Article

Abstract

The celebrated construction by Munn of a fundamental inverse semigroup \(T_E\) from a semilattice E provides an important tool in the study of inverse semigroups and ample semigroups. Munn’s semigroup \(T_E\) has the property that a semigroup is a fundamental inverse semigroup (resp. a fundamental ample semigroup) with a semilattice of idempotents isomorphic to E if and only if it is embeddable as a full inverse subsemigroup (resp. a full subsemigroup) into \(T_E\). The aim of this paper is to extend Munn’s approach to a class of abundant semigroups, namely abundant semigroups with a multiplicative ample transversal. We present here a semigroup \(T_{(I,\Lambda , E^{\circ }, P)}\) from a so-called admissible quadruple \((I,\Lambda , E^{\circ }, P)\) that plays for abundant semigroups with a multiplicative ample transversal the role that \(T_E\) plays for inverse semigroups and ample semigroups. More precisely, we show that a semigroup is a fundamental abundant semigroup (resp. fundamental regular semigroup) having a multiplicative ample transversal (resp. multiplicative inverse transversal) whose admissible quadruple is isomorphic to \((I,\Lambda , E^{\circ }, P)\) if and only if it is embeddable as a full subsemigroup (resp. full regular subsemigroup) into \(T_{(I,\Lambda , E^{\circ }, P)}\). Our results generalize and enrich some classical results of Munn on inverse semigroups and of Fountain on ample semigroups.

Keywords

The Munn semigroup of an admissible quadruple Multiplicative ample transversal Fundamental abundant semigroup 

Mathematics Subject Classification

20M10 

Notes

Acknowledgments

The author expresses his profound gratitude to the referee for the valuable comments, which improve greatly the presentation of this article. In particular, the author shortens the original proof of Theorem 4.4 according to the referee’s suggestions. As the referee has pointed out, ample semigroups are generalized to restriction semigroups now, and a generalized Munn representation for restriction semigroups is also explored in the literature (see [11, 15, 18]). It is likely that the results of this paper could be extended by similar methods to some classes of E-semiabundant semigroups. Thanks also go to Professor Maria B. Szendrei for the timely communications. This paper is supported jointly by a Nature Science Foundation of Yunnan Province (2012FB139) and a Nature Science Foundation of China (11301470).

References

  1. 1.
    J. Al-Bar, J. Renshaw, On adequate transversals. Commun. Algebra 37(7), 2309–2324 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    J. Al-Bar, J. Renshaw, Adequate transversals of quasi-adequate semigroups. Commun. Algebra 40(3), 905–930 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    T.S. Blyth, R. McFadden, Regular semigroups with a multiplicative inverse transversal. Proc. R. Soc. Edinb. Sect. A 92(3–4), 253–270 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    T. S. Blyth, Inverse transversals–a guided tour. Semigroups (Braga, 1999), (World Sci. Publ., River Edge, NJ, 2000), 26–43Google Scholar
  5. 5.
    J.F. Chen, On regular semigroups with orthodox transversals. Commun. Algebra 27(9), 4275–4288 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    J.F. Chen, Abundant semigroups with adequate transversals. Semigroup Forum 60(1), 67–79 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    A. El-Qallali, J. B. Fountain, Idempotent-connected abundant semigroups. Proc. Roy. Soc. Edinburgh Sect. A 91(1-2), 79–90 (1981/1982)Google Scholar
  8. 8.
    A. El-Qallali, Abundant semigroups with a multiplicative type \(A\) transversal. Semigroup Forum 47(3), 327–340 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    A. El-Qallali, J.B. Fountain, V. Gould, Fundamental representations for classes of semigroups containing a band of idempotents. Commun. Algebra 36(8), 2998–3031 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    J.B. Fountain, Adequate semigroups. Proc. Edinb. Math. Soc. 22(2), 113–125 (1979)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    J.B. Fountain, G.M.S. Gomes, V. Gould, A Munn type representation for a class of \(E\)-semiadequate semigroups. J. Algebra 218(2), 693–714 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    G.M.S. Gomes, V. Gould, Fundamental Ehresmann semigroups. Semigroup Forum 63(1), 11–33 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    G.M.S. Gomes, V. Gould, Fundamental semigroups having a band of idempotents. Semigroup Forum 77(2), 279–299 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    V. Gould, Graph expansions of right cancellative monoids. Int. J. Algebra Comput. 6(6), 713–733 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    V. Gould, Restriction and Ehresmann semigroups. In: Proceedings of the International Conference on Algebra 2010, (World Science Publication, Hackensack, 2012), pp. 265–288Google Scholar
  16. 16.
    X.J. Guo, Abundant semigroups with a multiplicative adequate transversal. Acta Math. Sin. (Engl. Ser.) 18(2), 229–244 (2002)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    T.E. Hall, Orthodox semigroups. Pacific J. Math. 39(3), 677–686 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    C. Hollings, From right PP monoids to restriction semigroups: a survey. Eur. J. Pure Appl. Math. 2(1), 21–57 (2009)MathSciNetzbMATHGoogle Scholar
  19. 19.
    W.D. Munn, Fundamental inverse semigroups. Quart. J. Math. Oxf. Ser. 2(21), 157–170 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    X.L. Tang, Regular semigroups with inverse transversals. Semigroup Forum 55(1), 24–32 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Y.H. Wang, Hall-type representations for generalised orthogroups. Semigroup Forum 89(3), 518–545 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    R.H. Zhang, S.F. Wang, On generalized adequate transversals. Commun. Algebra 34(7), 2419–2436 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    R.H. Zhang, S.F. Wang, On generalized inverse transversals. Acta Math. Sin. (Engl. Ser.) 24(7), 1193–1204 (2008)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2016

Authors and Affiliations

  1. 1.Department of MathematicsYunnan Normal UniversityKunmingPeople’s Republic of China

Personalised recommendations